My 9 year old son started on the Zoloft 14 days ago. This past Thursday, he went into another students locker (actually a good friend of his) and stole his Pokemon cards. Then came home Friday and absolutely erupted at me (with- major aggression) over having had his cards and Nintendo DS taken as a punishment, my hubby came home and we dealt with the violent eruptions for 75% of the evening. He was even threatening to jump out of the window. This morning (Saturday) we went right into hypomania/agitated/aggressive state and once again was saying "I'm going to kill myself!" We then decided to take him to the ER. Long story short, we only saw a Psychiatric Social worker (in contact with a Psychiatrist) and she agreed with us that the medications were probably to blame, but never mentioned serotonergic disinhibitation specifically. (I hadn't discovered it on the internet at this point). We decided against hospitalizing him at a place 1-1/2 hrs away and took him home, first stopping at the drug store to pick up the Benedral the hospital had suggested. He wanted rice crispy treats at the store and I said no. I discovered in the car halfway home that he had stolen then. (you have to know that my son NEVER stole before this week!) At home, he erupted, very, very agitated and was just full out attacking us. We called 911 and the police and children's crisis response team (CERT) came. They talked with us, CERT did a safety contract with him and with us, they were really nice. 10 minutes after they left, he erupted once again. He raged and attacked us for nearly an hour until he slammed his finger in the door by accident and that pain snapped him out of the rage. Then, finally and thankfully, the Benedral kicked in. What he has, I found on the internet......he has seratonin disinhibition, also called Frontal Lobe Syndrome. He's off the Zoloft as of yesterday morning and I am hoping each day gets a little better and that he's back to normal ASAP! Listed as SSRI side effects are pretty much every single thing my son had - violence, mouthyness, aggession, rage, irrational thought, apathy, even KLEPTOMANIA!! I also learned that the MAJOR and sudden apathy he has had about school, is also likely related to the SSRI's. (That apathy started on the Prozac, but I never made the medication connection....) SCARY what it did to his brain! I can't believe a medication can make a person have kleptomania! (among all the other dramatic effects!) So, no more SSRI's! It's just the Intuniv, and the Intuniv alone from now on. We'll take him negative! It's a walk in the park compared to that. My poor baby boy. I am broken hearted for him. Especially when I read that this one doctor on this website I found commented that children are "embarrassed and very ashamed about what they did while "under the influence" of the SSRI's." I feel very responsible and hope beyond hope that he is feeling 100% asap. Today, he didn't have anymore rage, but he still wasn't really completely himself. I am keeping him home from school tomorrow and we're doing our best to keep him calm and under no stress or pressure. I am not sure what to tell his school. I am thinking that he should have a lightened workload this week and I'd like them to try their best to handle him delicitely. I don;t know if that's an overcautious request, but I just feel like the poor kid has been through SO much the past 2-3 days! What do you think?